| Model Number |
RBYLP0315 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization coil was unable to be detached from the pusher assembly.During functional testing, the ruby coil lp was attempted to be detached with a demonstration handle but was unsuccessful.The device was unable to be manually detached as well.The root cause of the detachment issue could not be determined.Further evaluation of the device revealed that the pet lock was separated, and the embolization coil had offset coil winds.The damaged pet lock was likely a result of the detachment attempt during the procedure.The offset coil winds on the embolization coil was likely incidental to the complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Conclusions code 1: (b)(4): the investigation findings do not lead to a clear conclusion about the root cause of ruby coil lp detachment issue.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coil lps and a lp system detachment handle (handle).During the procedure, a ruby coil lp would not detach with the handle.The physician then attempted to use a hemostat to detach the ruby coil lp but was unsuccessful.Therefore, the ruby coil lp was removed.The procedure was completed using six new ruby coil lps and the same handle.There was no report of an adverse effect to the patient.